Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

What causes hip pain on standing?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
My left hip started hurting after I spent 2 days in bed with a migraine. I turned over and felt my left side pop. No pain until I stood up. That was about 36 hours ago. I'm not over weight and never had a problem like this before.
Posted Fri, 21 Mar 2014 in General Health
Answered by Dr. Praveen Tayal 1 hour later
Brief Answer: Can be muscle cramp or spasm Detailed Answer: Hello, Thanks for posting your query. Since the pop in the hip the pain on standing, the few possibilities are- 1. Fracture- if there is any difficulty in walking and the pain is felt specifically when you bear the body weight on your leg while standing then you need to have an X-ray to rule out any bony injury. 2. muscle cramp or spasm- this can happen due to abnormal body posture while resting. Doing a hot fomentation will help in decreasing the pain. 3. Soft tissue injury- Usually needs adequate rest and hot fomentation to heal. It sometimes takes 6-8 weeks to come back to normal. Please visit your physician or an orthopaedician to undergo physical check up and also to undergo relevant investigations required in your case. Meanwhile taking mild pain killers like acetaminophen will help you. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor